wellbutrin side effects - page 2

I was just wondering if any of you know about the side effects of wellbutrin. Sorry not sure if I have spelled it right. I am currently on paxil. I tried to D/C it but I ended up with seritonin... Read More

  1. by   Beach_RN
    Kathy... once you have reached 50 posts, you may customize your avatar, by uploading a picture from your computer..
  2. by   NurseJessica
    Thank you everyone for the help. In answer to your questions Kathy I was on paxil due to severe anxiety and then major aggitation. I guess maybe I was just too stressed but at the time everything just drove me crazy. I wanted to stop the paxil due to loss of libido but when I stopped it I got very depressed, aggitated and I was very sick to my stomach and dizzy. At that time I would feel like I was goiing to faint just walking down the hall at work or turning a patient. So I got back on paxil and now I wanted to change to wellbutrin for more energy and increased libido. Agian thank you for all your advice and experience. I find that other nurses give the best advice.
  3. by   RENAISSANCE RN
    Here is a link that discusses many psych meds. http://www.wellbutrin-side-effects.com/

    Just click on discussion board. It has been very helpful to me.
    I dont feel so crazy. The SE of wellbutrin are so varied for different people.
    Good luck with it..
  4. by   Rustyhammer
    Makes cigs taste like sh...taste bad.
    I do 150 BID the last dose prior to 1500
    due to some insomnia.
    Some dry mouth but I could always use
    more water.
    Groovy dreams.
    -Russell
  5. by   casperbjs
    I had trouble with TMJ with Wellbutrin! I went to the Dr. in January for ringing in my left ear, he told me it was probably a plugged Eustachian tube. After 2 weeks of continous ringing in my ear (from the TMJ), because no medicine made it better. Also had trouble sleeping, even after I had been on it for a while.

    It did help me stay awake easier at night (especially since I work at night.)
  6. by   Mimi2RN
    My friend was on Wellbutrin, had a seizure at work, in the NICU. Could be she was hypoglycemic at the time r/t a very long night. Her med was changed...
  7. by   sanakruz
    Whoa!
  8. by   Nurse Izzy
    Hey! When I took it the only SE I noticed were the vivid dreams and insomnia. The insomnia problem was solved by taking the second dose around 13:00 - then I moved on to the dreams! I was well worth it for me!

    Have you considered Sarafem for a Paxil replacement? I use it for PMDD (I really do turn evil with little horns sticking out of my head - it's like Jekyll/Hyde with me, not just PMS) and it's been a life saver, plus I don't feel like I HAVE to have it.
  9. by   NurseJessica
    I have never heard of Sarafem does sarafem have any sexual side effects such as loss of libido.
  10. by   kat57
    One dose in the am then another before 3pm lets me get a good nights sleep. Dreams are in technicolor. I just go with the flow...
    No other side effects.
  11. by   PennyLane
    I switched from Paxil to Wellbutrin, too, Jessica. I do not have the (complete) loss of libido that I had with Paxil. Nor do I have the annoying muscle twitches Paxil gave me. I have noticed a decrease in my apetite, which isn't really a good thing for me b/c I tend to not eat enough anyway.

    My only complaint is that it doesn't seem to do much for anxiety, for me anyway.

    Be prepared for major dizziness when coming off the Paxil. It took me 2 weeks to feel like I could function without being miserable.

    Good luck.
  12. by   P_RN
    Originally posted by NurseJessica
    I have never heard of Sarafem does sarafem have any sexual side effects such as loss of libido.
    Sarafem=Prozac and yes it has that side effect
  13. by   pappyRN
    The symptoms you describe from coming off the Paxil are the symptoms of withdrawal. Many physicians are unaware of the need to taper off Paxil and/or even that Paxil can cause the symptoms of withdrawal when DC'd abruptly. Some people are so sensitive to it that they experience withdrawal if they are even a few hours late taking their Paxil. They can experience agitation, nausea, abdominal cramping, diarrhea, sweating, generalized aching, and myalgias like they have a virus or 'bug'. I am unsure if other SSRI's can cause wd symptoms when not tapered to discontinue. I have heard that it can happen with Prozac but I have no scientific proff to back it up, just heard it as secondhand rumor.

    Serotonin syndrome is experienced as a result of taking SSRI's, not discontinuing them. When experiencing serotonin syndrome it is necessary to discontinue the med and change to a different AD. However, this should be closely monitored by the physician as supportive drugs may need to be prescribed. Serotonin syndrome is also referred to as "serotonin storm". Patients who are experiencing serotonin syndrome are frequently feeling extremely "wired" and abnormally hyper. Having experienced it myself as a reaction to both Paxil and Zoloft, I can tell you it is not a good feeling. I found the experience to be quite scary. I felt like I was coming unglued or like I was going to burst, from what I don't know! Some of the symptoms mimic withdrawal such as the sweating and agitation. I also experienced dangerously high, prolonged tachycardia which led to the precipitation of my developing Postural Orthostatic Tachycardia Syndrome or POTS. It has never resolved and I now take Inderal and Clonidine to control the tachycardia. I also do not tolerate caffeine even in small doses.

    My pain management physician told me that the drug company that makes Pxil is in a whole lot of trouble for not warning patients and the medical community of the withdrawal problem, hence the need to be tapered when Paxil is DC'd. Many patients suffer needlessly and over several days as this information is not well known and the drug company has virtually shirked their responsibility in providing awareness to not only patients but to prescribing physicians. It is also a frightening experience because the symptoms make one feel absolutely horrible and if you don't know what is happening, it can be very upsetting to you. It is completely preventable by weaning the dose to discontinue and in some cases ordering supportive medication until you are over the hump of being symptomatic- which is usually a week or more.

    Hope this has been helpful.

    Warm personal regards,
    PappyRN

close